Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 354, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 30, 2011, 7:12 PM EDT for Wayne County, North Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2011, 7:12 PM EDT (23:12 UTC)
- Expired
- Sep 30, 2011, 7:40 PM EDT
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 7:23 PM EDT | TSTM WND GST 59 | Seymour Johnson Afb, NC | 51 KNOT GUST REPORTED AT SEYMOUR JOHNSON AFB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WUUS52 KRAH 302312
SVRRAH
NCC191-010000-
/O.NEW.KRAH.SV.W.0354.110930T2312Z-111001T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT FRI SEP 30 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM PIKEVILLE TO
BROGDEN...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF GOLDSBORO
TO 6 MILES NORTHEAST OF MOUNT OLIVE...MOVING EAST AT 30 MPH. WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ELROY...GOLDSBORO...
EUREKA...WALNUT CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3516 7798 3519 7801 3517 7811 3522 7824
3529 7830 3532 7828 3535 7816 3542 7816
3559 7806 3559 7783 3542 7782 3541 7780
TIME...MOT...LOC 2311Z 272DEG 28KT 3549 7800 3526 7800
$$
ELLIS2 follow-up statements
000
WWUS52 KRAH 302328
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT FRI SEP 30 2011
NCC191-010000-
/O.CON.KRAH.SV.W.0354.000000T0000Z-111001T0000Z/
WAYNE NC-
728 PM EDT FRI SEP 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN WAYNE COUNTY...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EUREKA TO SEVEN SPRINGS...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF GOLDSBORO TO 6 MILES SOUTHWEST
OF LA GRANGE...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3516 7798 3519 7801 3541 7799 3558 7800
3559 7783 3542 7782 3541 7780
TIME...MOT...LOC 2328Z 272DEG 28KT 3549 7784 3526 7784
$$
ELLIS621
WWUS52 KRAH 302340
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT FRI SEP 30 2011
NCC191-302350-
/O.CAN.KRAH.SV.W.0354.000000T0000Z-111001T0000Z/
WAYNE NC-
740 PM EDT FRI SEP 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3516 7798 3519 7801 3541 7799 3558 7800
3559 7783 3542 7782 3541 7780
TIME...MOT...LOC 2340Z 272DEG 28KT 3549 7772 3526 7773
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:43 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 30, 3:43 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 343 PM EDT FRI SEP 30 2011 .SYNOPSIS... BEHIND A STRONG COLD FRONT CROSSING NORTH CAROLINA...CANADIAN HIGH PRESSURE WILL BUILD INTO OUR REGION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...PROVIDING FOR MUCH COOLER TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM... LATEST CONVECTIVE ALLOWING MODELS SHOWING A BIT MORE CONVECTION AND CAPE VALUES EXCEEDING 1000 JOULES NEAR AND EAST OF HIGHWAY ONE BY LATE AFTERNOON TO EARLY EVENING. OTHER CONVECTIVE PARAMETERS REMAIN RELATIVELY UNCHANGED. 250 MILLIBAR DIVERGENCE LINES UP WELL WITH THE 850 MILLIBAR TROUGH... WHICH IS STILL FORECAST TO SHARPEN DURING THE LATE AFTERNOON OVER THE COASTAL PLAIN. LATEST MODELS HAVE ALSO SLOWED THE ADVECTION OF NEAR SURFACE DRY AIR FROM THE WEST. THE MASS OF DRY AIR BELOW 7000 FEET WILL BE DIFFICULT TO OVERCOME AND ANY LINE OF CONVECTION EXPECTED TO BE BROKEN. WILL HOLD RAIN CHANCES AT NO HIGHER THAN 30 PERCENT. SEVERE THREAT CONTINUES TO BE DAMAGING DOWNDRAFT GUSTS WITH HAIL A RISK IN ANY THUNDERSTORM THAT DEVELOPS A SIGNIFICANTLY LARGE CORE. TIMING CONTINUES TO BE LATE AFTERNOON TO MID EVENING... WITH THE THREAT EXITING TO THE EAST THIS EVENING WITH THE 850 MILLIBAR TROUGH PASSAGE. SKIES CLEAR BEHIND THE CONVECTION. GUSTS TO 20 MPH THIS AFTERNOON WILL EXCEED 25 MPH NEAR SUNSET AND NOT SUBSIDE SIGNIFICANTLY UNTIL PRIOR TO MIDNIGHT. GREENSBORO THICKNESSES FORECAST TO FALL TO 1325 METERS BY SUNRISE SATURDAY. IN NORTHWEST FLOW THIS IS LIKELY TOO LOW. WITH SOME WIND PERSISTING OVERNIGHT... LOW TEMPERATURES MID 40S NORTHWEST TO LOWER 50S EAST. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AS OF 240 PM... WINDS OF 25 TO 30 KNOTS AT 1000 FEET SATURDAY MORNING AND THIS MOMENTUM SHOULD BE TAPPED BY MID MORNING. GUSTS APPROACHING 30 MPH FOR MUCH OF THE DAY. SOME AFTERNOON CUMULUS SHOULD NOT INTERFERE GREATLY WITH INSOLATION SATURDAY. A DECENT GRADIENT OF THICKNESS ACROSS THE AREA SATURDAY. AFTERNOON HIGH TEMPERATURES LOWER 60S NORTHWEST TO AROUND 68 SOUTHEAST. WINDS SUBSIDE SATURDAY NIGHT UNDER MOSTLY CLEAR SKIES BUT LITTLE TO NO CALM FORECAST. TEMPERATURES AT SUNRISE RELATIVELY UNIFORM NEAR 43 DEGREES. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 240 PM FRIDAY... SUNDAY THROUGH MONDAY...THE MID/UPPER LEVEL LOW IS EXPECTED TO BE LOCATED OVER CENTRAL PA BY 12Z SUNDAY. THE 12Z GFS IS QUICKEST WITH THE LOW DIVING SOUTH AND ALSO DOES NOT BRING IT AS FAR SOUTH AS THE 12Z NAM AND 00Z ECMWF. WILL TREND MORE TOWARD THE SLOWER MOVEMENT OF THE ECMWF...AS THE GFS TENDS TO MOVE THESE SYSTEMS OUT TOO QUICKLY. ECMWF HAS THE H5 LOW DIVING SOUTH INTO SOUTH CENTRAL VA BY 12Z MONDAY...AND LINGERS OVER VA THROUGH TUESDAY AFTERNOON. EXPECT BEST CHANCES FOR PRECIPITATION...IF IT OCCURS...TO BE ACROSS THE NORTH FROM 00Z MONDAY THROUGH 00Z TUESDAY. HAVE INCREASED POPS SLIGHTLY ACROSS THE NORTH...HOWEVER HAVE KEPT THEM BELOW SLIGHT CHANCE DUE TO LOW CONFIDENCE IN PRECIPITATION CHANCES. WITH THE POSITION OF THE LOW FROM THE ECMWF AND THE INCREASED CHANCES OF CLOUD COVER NORTH...WILL NOT CHANGE LOW TEMPS MUCH ON SUNDAY NIGHT AND EXPECT THEM TO BE NEAR OR ABOVE MOS GUIDANCE VALUES IN THE NORTH WHERE THE BETTER CLOUD COVERAGE IS EXPECTED. MONDAY NIGHT THROUGH FRIDAY...EXPECT SURFACE HIGH TO START BUILDING INTO THE AREA FROM THE WEST MONDAY EVENING AS THE MID/UPPER LEVEL LOW BEGINS TO MOVE NORTHEAST AWAY FROM THE AREA. HAVE LOWERED TEMPS A FEW DEGREES TUESDAY THROUGH WEDNESDAY...HIGHS IN THE LOW TO MID 70S AND LOWS IN THE UPPER 40S TO LOW 50S...AS THE SURFACE HIGH SETTLES INTO THE AREA AND NNW SURFACE WINDS PREVAIL. SHOULD SEE A SLIGHT WARMING TREND IN TEMPS BEYOND WEDNESDAY WITH HIGHS IN THE MID 70S AND LOWS IN THE LOW TO MID 50S FOR THE REMAINDER OF THE PERIOD AS THE UPPER LOW IS FORECAST TO MOVE AWAY FROM CENTRAL NORTH CAROLINA. HAVE KEPT THE FORECAST DRY THROUGH FRIDAY...WITH THE BEST CHANCE FOR PRECIPITATION...IF ANY WOULD OCCUR...MONDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES OFFSHORE. NUDGED POPS UP SLIGHTLY IN THE NORTH AND ACROSS THE EAST...BUT KEPT THEM LOW THROUGHOUT...BELOW SLIGHT CHANCE CURRENTLY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 145 PM... VFR CONDITIONS THIS AFTERNOON WILL DETERIORATE IN SPOTS THIS AFTERNOON AND EVENING NEAR AND EAST OF HIGHWAY ONE WITH THE DEVELOPMENT OF A FEW THUNDERSTORMS. EVEN IN SHOWERS... CEILINGS MOSTLY VFR BUT VISIBILITIES BELOW 3 MILES IN SHOWERS. STRONG GUSTY WINDS VICINITY OF SHOWERS. CONVECTION EXITS TO THE EAST WELL BEFORE MIDNIGHT LEAVING MOSTLY CLEAR SKIES. NORTHWEST WINDS TONIGHT WITH SOME GUSTS TO 20 MPH... WITH GUSTS SUBSIDING TOWARD MIDNIGHT. VFR SATURDAY WITH GUSTS IN EXCESS OF 25 MPH BY 10 AM. VFR CONDITIONS SATURDAY AFTERNOON INTO WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM... SHORT TERM... LONG TERM...KC AVIATION...
Hazardous weather outlook, Sep 30, 2:02 PM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 202 PM EDT FRI SEP 30 2011 NCZ007-008-021>025-038>040-073>076-083-084-011815- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 202 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ009>011-026>028-041>043-077-078-085-086-088-089-011815- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 202 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING WINDS. THE THREAT FOR A SEVERE STORM WILL BE GREATEST BETWEEN 4 PM AND 6 PM ALONG THE HIGHWAY ONE CORRIDOR INCLUDING RALEIGH...HENDERSON AND LAURINBURG...AND BETWEEN 6 PM AND 10 PM ALONG AND EAST OF INTERSTATE 95 INCLUDING FAYETTEVILLE... ROCKY MOUNT AND GOLDSBORO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 5:27 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT FRI SEP 30 2011
NCZ077-088-302215-
CUMBERLAND-HARNETT-
527 PM EDT FRI SEP 30 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND NORTHERN
CUMBERLAND COUNTIES THROUGH 615 PM EDT...
AT 527 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF POPE AFB...OR ABOUT 9 MILES NORTHWEST OF FORT BRAGG...MOVING
NORTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEVIEW...AND...
SPRING LAKE...TIMBERLAKE...AND...ANDERSON CREEK...LILLINGTON...BUIES
CREEK...AND...ERWIN...COATS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3513 7912 3519 7910 3521 7915 3524 7917
3527 7922 3552 7871 3549 7866 3536 7856
3534 7853 3532 7854 3530 7858 3524 7862
3511 7910
TIME...MOT...LOC 2127Z 241DEG 37KT 3522 7910
MWSSpecial weather statement, Sep 30, 5:35 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT FRI SEP 30 2011
NCZ008-025>027-041-042-302230-
DURHAM-FRANKLIN-GRANVILLE-JOHNSTON-NASH-WAKE-
535 PM EDT FRI SEP 30 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE... SOUTHEAST
GRANVILLE... FRANKLIN AND NASH COUNTIES THROUGH 630 PM EDT...
AT 532 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM 5 MILES WEST OF APEX NORTHEAST THROUGH RALEIGH... TO
FRANKLINTON... MOVING EAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RALEIGH APEX...
ROLESVILLE... PILOT... BUNN... LOUISBURG... AND NASHVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
VERY HEAVY RAIN FOR 15 TO 20 MINUTES.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3619 7798 3618 7798 3619 7796 3618 7792
3615 7789 3615 7785 3597 7778 3588 7782
3556 7874 3610 7882 3618 7849 3616 7842
3620 7839 3624 7822
TIME...MOT...LOC 2132Z 252DEG 30KT 3584 7855
BADGETTSpecial weather statement, Sep 30, 5:49 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT FRI SEP 30 2011
NCZ042-077-088-089-302245-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-
549 PM EDT FRI SEP 30 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN SAMPSON...
SOUTHEASTERN HARNETT...JOHNSTON AND CUMBERLAND COUNTIES THROUGH 645
PM EDT...
AT 546 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF HOPE
MILLS...TO SPRING LAKE...TO LILLINGTON...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BUIES CREEK...CEDAR
CREEK...VANDER...COATS CROSSROADS...GODWIN...SALEMBURG.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3492 7897 3495 7903 3505 7909 3510 7910
3538 7890 3561 7836 3560 7811 3558 7807
3542 7816 3535 7816 3532 7828 3529 7830
3525 7827 3499 7835 3487 7893
TIME...MOT...LOC 2146Z 242DEG 44KT 3536 7884 3505 7908
MWSLocal storm report, Sep 30, 5:52 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT FRI SEP 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 1 W YOUNGSVILLE 36.03N 78.50W
09/30/2011 E0.50 INCH FRANKLIN NC PUBLIC
DIME SIZE HAIL NEAR YOUNGSVILLE
&&
EVENT NUMBER RAH1101463
ELLISSpecial weather statement, Sep 30, 6:39 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT FRI SEP 30 2011
NCZ009>011-026>028-041-042-302330-
EDGECOMBE-FRANKLIN-HALIFAX-JOHNSTON-NASH-VANCE-WAKE-WARREN-
639 PM EDT FRI SEP 30 2011
...SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS
NASH...WARREN...WAKE...VANCE...HALIFAX...FRANKLIN AND EDGECOMBE
COUNTIES THROUGH 730 PM EDT...
AT 636 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH
SCATTERED STRONG THUNDERSTORMS EXTENDING FROM RALEIGH TO ROANOKE
RAPIDS... MOVING EAST AT 35 MPH. THE STRONGEST STORMS WERE LOCATED
NEAR BETWEEN CASTALIA AND AVENTON... OVER NORTHERN NASH COUNTY...
AND AIRLIE IN WESTERN HALIFAX COUNTY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
OCCASIONAL LIGHTNING.
VERY HEAVY RAIN FOR 20 MINUTES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7764
3645 7762 3641 7754 3637 7754 3635 7758
3631 7756 3633 7744 3630 7741 3626 7740
3571 7822 3575 7868 3655 7832 3655 7790
TIME...MOT...LOC 2236Z 247DEG 22KT 3635 7784
BADGETTSpecial weather statement, Sep 30, 6:45 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT FRI SEP 30 2011
NCZ042-043-078-089-302345-
JOHNSTON-SAMPSON-WAYNE-WILSON-
645 PM EDT FRI SEP 30 2011
...A LINE OF SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL MOVE
ACROSS SAMPSON...WAYNE...JOHNSTON AND WILSON COUNTIES THROUGH 745 PM
EDT...
AT 642 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING 10 MILES WEST OF CLINTON TO SMITHFIELD... TO
10 MILES WEST OF WILSON... MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SELMA... PINE
LEVEL...WILSON... MICRO... KENLY... LUCAMA... CLINTON...
GOLDSBORO... FREMONT.
HAZARDS INCLUDE GUSTY WIND TO 40 MPH... OCCASIONAL LIGHTNING...
BRIEF HEAVY RAIN FOR 20 TO 25 MINUTES.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3497 7856 3551 7850 3577 7800 3583 7779
3567 7766 3557 7782 3542 7782 3539 7779
3516 7790 3516 7798 3519 7801 3518 7816
3488 7815
TIME...MOT...LOC 2242Z 264DEG 27KT 3549 7835
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:47 PM EDT | Special Weather Statement | RAH | Durham | 28 min |
| Sep 30, 4:44 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 61 min |
| Sep 30, 4:50 PM EDT | Special Weather Statement | RAH | Durham, Wake | 55 min |
| Sep 30, 4:54 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 51 min |
| Sep 30, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Richmond, Scotland | 43 min |
| Sep 30, 5:27 PM EDT | Special Weather Statement | RAH | Harnett | 48 min |
| Sep 30, 5:35 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Wake | 55 min |
| Sep 30, 5:49 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 56 min |
| Sep 30, 6:39 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Wake, Warren | 51 min |
| Sep 30, 6:45 PM EDT | Special Weather Statement | RAH | Johnston, Sampson, Wayne, Wilson | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.